MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA 0A KEEL LEFT SIZE E CEMENTED TIBIA; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA 0A KEEL LEFT SIZE E CEMENTED TIBIA; PROSTHESIS, KNEE
Catalog Number 42536007101
Medical Device Problem Codes Off-Label Use (1494); Device packaging look-alike (4079); Device label look-alike (4081)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported through a user report that during an left total knee arthroplasty, the surgeon intended to use a press-fit, noncemented system.However, a cemented tibial plate was mistakenly implanted into the patient rather than a noncemented plate, and no cement was used.Subsequently, the patient was revised 4 days later to correct the tibial component.Reporter claims that human error occurred because the packaging of the two different device lines, cemented vs noncemented, are too similar.There is no other alleged malfunction against the device, and patient did not experience any other harm or impact as a result of the incorrect plate being implanted.Attempts have been made and all information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, h2, h3, h6.The reported event could not be confirmed due to insufficient information provided.Visual examination of the provided picture identified a label for a keel tibia with (cemented) printed on it.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported issue is attributed to user error.The tibia component used was designed for cemented fixation but was implanted without cement.According to the instructions for use, ¿porous coated components may be used cemented or uncemented (biological fixation), except for the persona osseoti keel tibia which is for uncemented use only.All other femoral, tibial baseplate and all-polyethylene (uhmwpe and vehxpe) patella components are indicated for cemented use only¿.The label provided has (cemented) printed on it.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information at this time.

Brand Name
PERSONA 0A KEEL LEFT SIZE E CEMENTED TIBIA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23378785
Report Number0001822565-2025-03845
Device Sequence Number18348926
Product Code JWH
UDI-Device Identifier00889024632103
UDI-Public(01)00889024632103(17)340903(10)66830725
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42536007101
Device Lot Number66830725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight81 KG